The Annals of Applied Probability

Multiple-priors optimal investment in discrete time for unbounded utility function

Romain Blanchard and Laurence Carassus

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

This paper investigates the problem of maximizing expected terminal utility in a discrete-time financial market model with a finite horizon under nondominated model uncertainty. We use a dynamic programming framework together with measurable selection arguments to prove that under mild integrability conditions, an optimal portfolio exists for an unbounded utility function defined on the half-real line.

Article information

Source
Ann. Appl. Probab., Volume 28, Number 3 (2018), 1856-1892.

Dates
Received: October 2016
Revised: May 2017
First available in Project Euclid: 1 June 2018

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1527840034

Digital Object Identifier
doi:10.1214/17-AAP1346

Mathematical Reviews number (MathSciNet)
MR3809479

Zentralblatt MATH identifier
06919740

Subjects
Primary: 93E20: Optimal stochastic control 91B70: Stochastic models 91B16: Utility theory
Secondary: 91G10: Portfolio theory 28B20: Set-valued set functions and measures; integration of set-valued functions; measurable selections [See also 26E25, 54C60, 54C65, 91B14] 49L20: Dynamic programming method

Keywords
Knightian uncertainty multiple-priors optimal investment nondominated model

Citation

Blanchard, Romain; Carassus, Laurence. Multiple-priors optimal investment in discrete time for unbounded utility function. Ann. Appl. Probab. 28 (2018), no. 3, 1856--1892. doi:10.1214/17-AAP1346. https://projecteuclid.org/euclid.aoap/1527840034


Export citation

References

  • Aliprantis, C. D. and Border, K. C. (2006). Infinite Dimensional Analysis: A Hitchhiker’s Guide, 3rd ed. Springer, Berlin.
  • Avellaneda, M., Levy, A. and Paras, A. (1996). Pricing and hedging derivatives securities in markets with uncertain volatilities. Appl. Math. Finance 2 73–88.
  • Bartl, D. (2016). Exponential utility maximization under model uncertainty for unbounded endowments. Available at arXiv:1610.00999.
  • Bertsekas, D. and Shreve, S. (2004). Stochastic Optimal Control: The Discrete-Time Case. Athena Scientific, Nashua, NH.
  • Blanchard, R. and Carassus, L. (2017). Quantitative fundamental theorem of asset pricing in discrete-time case with multiple priors. In preparation.
  • Blanchard, R., Carassus, L. and Rásonyi, M. (2016). Non-concave optimal investment and no-arbitrage: A measure theoretical approach. Available at arXiv:1602.06685.
  • Bouchard, B. and Nutz, M. (2015). Arbitrage and duality in nondominated discrete-time models. Ann. Appl. Probab. 25 823–859.
  • Carassus, L. and Rásonyi, M. (2016). Maximization of non-concave utility functions in discrete-time financial market. Math. Oper. Res. 41 146–173.
  • Carassus, L., Rásonyi, M. and Rodrigues, A. M. (2015). Non-concave utility maximisation on the positive real axis in discrete time. Math. Financ. Econ. 9 325–348.
  • Castaing, C. and Valadier, M. (1977). Convex Analysis and Measurable Multifunctions. Lectures Notes in Mathematics 580. Springer, Berlin.
  • Denis, L., Hu, M. and Peng, S. (2011). Function spaces and capacity related to a sublinear expectation: Application to G-Brownian motion paths. Potential Anal. 34 139–161.
  • Denis, L. and Kervarec, M. (2013). Optimal investment under model uncertainty in nondominated models. SIAM J. Control Optim. 51 1803–1822.
  • Denis, L. and Martini, C. (2006). A theoretical framework for the pricing of contingent claims in the presence of model uncertainty. Ann. Appl. Probab. 16 827–852.
  • Donoghue, W. F. (1969). Distributions and Fourier Transforms. Pure and Applied Mathematics 32. Elsevier, Amsterdam.
  • Föllmer, H. and Schied, A. (2002). Stochastic Finance: An Introduction in Discrete Time. de Gruyter, Berlin.
  • Gelbaum, B. R. and Olmsted, J. M. H. (1964). Counterexamples in Analysis. Holden-Day, Inc., San Francisco, CA.
  • Gilboa, I. and Schmeidler, D. (1989). Maxmin expected utility with non-unique prior. J. Math. Econom. 18 141–153.
  • Jacod, J. and Shiryaev, A. N. (1998). Local martingales and the fundamental asset pricing theorems in the discrete-time case. Finance Stoch. 2 259–273.
  • Knight, F. (1921). Risk, Uncertainty, and Profit. Hart, Schaffner Marx; Houghton Mifflin Co., Boston, MA.
  • Kramkov, D. O. and Schachermayer, W. (1999). The asymptotic elasticity of utility functions and optimal investment in incomplete markets. Ann. Appl. Probab. 9 904–950.
  • Lyons, F. (1995). Uncertain volatility and the risk-free synthesis of derivatives. Appl. Math. Finance 2 117–133.
  • Neufeld, A. and Sikic, M. (2016). Robust utility maximization in discrete time with friction. Available at arXiv:1610.09230.
  • Nutz, M. (2016). Utility maximisation under model uncertainty in discrete time. Math. Finance 26 252–268.
  • Pennanen, T. and Perkkio, A.-P. (2012). Stochastic programs without duality gaps. Math. Program. 136 91–220.
  • Rásonyi, M. and Stettner, L. (2005). On the utility maximization problem in discrete-time financial market models. Ann. Appl. Probab. 15 1367–1395.
  • Rásonyi, M. and Stettner, L. (2006). On the existence of optimal portfolios for the utility maximization problem in discrete time financial models. In From Stochastic Calculus to Mathematical Finance (Y. Kabanov, R. Lipster and J. Stoyanov, eds.) 589–608. Springer, Berlin.
  • Rockafellar, R. T. (1970). Convex Analysis. Princeton Univ. Press, Princeton, NJ.
  • Rockafellar, R. T. and Wets, R. J.-B. (1998). Variational Analysis. Springer, Berlin.
  • Sainte-Beuve, M.-F. (1974). On the extension of von Neumann–Aumann’s theorem. J. Funct. Anal. 17 112–129.
  • Schachermayer, W. (2001). Optimal investment in incomplete markets when wealth may become negative. Ann. Appl. Probab. 11 694–734.
  • Schied, A., Föllmer, H. and Weber, S. (2009). Robust preferences and robust portfolio choice. In Mathematical Modelling and Numerical Methods in Finance 29–87. Elsevier, Amsterdam.
  • Sierpinski, W. (1920). Sur un problème concernant les ensembles mesurables superficiellement. Fund. Math. 1 112–115.
  • von Neumann, J. and Morgenstern, O. (1947). Theory of Games and Economic Behavior. Princeton Univ. Press, Princeton, NJ.